• MRJDULA GARG Department of Mathematics, University of Raja.5than, Jaipur 302004, Rajasthan, India.
  • MAHESH KUMAR GUPTA Department of Mathematics, University of Raja.5than, Jaipur 302004, Rajasthan, India.



Fractional integral opetator, Fox's H-function, multivariable H­ function, a class of polynomials, finite statistical distribution.


The present paper deals with a generalized fractional integral operator involving the well-known Fox's H-function. Here, we first obtain the images of certain special functions under this operator and then apply them to the study of a generalized form of a finite statistical distribution. Thus, we obain the distribution function, characteristic function and mathemat­ ical expectation of a function for this statistical distribution. We also mention certain, known particular cases of our findings.


A. Erdelyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher Transcendental Func­tions, Vol. I, McGrae-Hill, New York, Toronto and London, 1953.

H. Exton, Multiple Hypergeometric Functions and Applications, Ellis Horwood Ltd., Chich­ ester; Halsted press (John Wiley and Sons), New York, London, Sydney and Toronto, 1976.

C. Fox,"The Gand H-functions as symmetrical Fourier kernels," Trans. Amer. Math. Soc. 98 (1961), 395-429.

A. M. Mathai and R. K. Saxena, "Applications of special functions in the characterization of probability distributions," S. Afr. Statist. J. 3 (1969), 27-34.

A. M. Mathai and R. K. Saxena, "On linear combinations of stochastic variables, Metrika 20 (1973), 160-169.

M. Saigo and R. K. Raina, "On the fractional calculus operator involving Gauss's series and its applications to certain statistical distributions," Rev. Tecn. Fae. Ingr. Univ. Zulia, 41 (1991), 53-62.

Sunil Saxena, Investigations in Multivariablc Generalized Hypergeometric Functions, In­tegral Transforms, Fractional Integral Operators and General Class of

Polynomials with Applications, Ph. D. Thesis, Univ. of Rajasthan, Jaipur, 1995.

R. K. Saxena and S. P. Dash, "The distribution of the linear combination and the ratio of products of independent random variables associated with an H-function," Vijnana Parishad Anusandhan Patrika, 22 (1979), 57-65.

R. K. Saxena and R. K. Kumbhat, "Integral operators involving H-function," Indian J. Pure Appl. Math. 5 (1974), 1-6.

M. D. Springer, The Algebra of Random Variables, Wiley, New York, 1979.

H. M. Srivastava, "A contour integral involving Fox's H-function," Indian J. Math. 14 (1974), 1-6.

H. M. Srivastava, R. C. S. Chandel and P. K. Vishwakarma, "Fractional derivatives of certain generalized hypergeometric functions of several variables", J. Math. Anal. Appl. (3) 184 (1994), 560-572.

H. M. Srivastava and S. P. Goyal, "Fractional derivatives of the If-function of several vari­ ables," J. Math. Anal. Appl. 112 (1985), 641-651.

H. M. Srivastava, K. C. Gupta and S. P. Goyal, The H-Functions of One and Two Variables with Applications, South Asian Publishers, New Delhi and Madras, 1982.

H. M. Srivastava and M. A. Hussain, "Fractional integration of the H-function of several variables," Computer Math. Applic. (9) 30 (1995), 73-85

H. M. Srivastava and B. R. K. Kashyap. Special Functions in Queuing Theory and Related Stochastic Processes, Academic Press, New York and London, 1982.

H. M. Srivaatava and R. Panda, "Some bilateral generating functions for a class of general­ ized hypergeometric polynomials", J. Reine Angew. Math. 283/284 (1976), 265-274

H. M. Srivastava and N. P. Singh, "The integration of certain products of the multivariable H-function with a genral calss of polynomials", Rend. Circ. Mat. Palermo (2) 32 (1983), 157-187.

H. M. Srivastava and J. P. Singhal, "On a class of generalized hypergeometric distributions", Jiianabha Sect. A2 (1972), 1-9.




How to Cite

GARG, M., & GUPTA, M. K. (1997). FRACTIONAL INTEGRAL OPERATOR AND STATISTICAL DISTRIBUTION. Tamkang Journal of Mathematics, 28(3), 245-252.